Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 16, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Apr 22, 2016, 6:25 PM EDT. It took effect at Apr 22, 2016, 8:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2016, 6:25 PM EDT (22:25 UTC)
- In effect from
- Apr 22, 2016, 8:00 PM EDT
- Expired
- Apr 23, 2016, 3:45 AM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
934 WHUS71 KCLE 222225 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 625 PM EDT FRI APR 22 2016 LEZ144>147-230630- /O.NEW.KCLE.SC.Y.0016.160423T0000Z-160423T0800Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- 625 PM EDT FRI APR 22 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT SATURDAY. * WINDS AND WAVES... NORTH WINDS INCREASING TO 15 TO 20 KNOTS THIS EVENING WILL CAUSE WAVES TO INCREASE TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
2 follow-up statements
488 WHUS71 KCLE 230159 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 959 PM EDT FRI APR 22 2016 LEZ144>147-230800- /O.CON.KCLE.SC.Y.0016.000000T0000Z-160423T0800Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- 959 PM EDT FRI APR 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... * WINDS AND WAVES...NORTH WINDS OF 15 TO 20 KNOTS WILL CAUSE WAVES TO INCREASE TO 3 TO 5 FEET THROUGH EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
193 WHUS71 KCLE 230745 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 345 AM EDT SAT APR 23 2016 LEZ144>147-230845- /O.CAN.KCLE.SC.Y.0016.000000T0000Z-160423T0800Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- 345 AM EDT SAT APR 23 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTH TO NORTHEAST WINDS HAVE DIMINISHED TO 10 TO 15 KNOTS AND WAVES HAVE SUBSIDED TO 2 TO 4 FEET. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 3:51 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 22, 3:51 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 351 PM EDT FRI APR 22 2016 .SYNOPSIS... A COLD FRONT WILL PUSH SOUTH OF THE AREA EARLY TONIGHT. CANADIAN HIGH PRESSURE WILL SLIDE SOUTHEAST ACROSS THE AREA SATURDAY. THE HIGH WILL MOVE OFF THE MID ATLANTIC COAST SUNDAY. A DEVELOPING COLD FRONT OVER THE GREAT LAKES WILL SAG ACROSS THE AREA MONDAY NIGHT OR EARLY TUESDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SHOWERS HAVE PIN WHEELED UP TOWARD THE LAKESHORE AND HEADED EAST ACROSS CANTON AND YOUNGSTOWN. A FEW MORE SHOWERS COULD FILL IN BETWEEN FINDLAY AND MARION AND MOUNT VERNON LATE THIS AFTERNOON AND EARLY EVENING. WE SHOULD SEE A QUICK DIMINISHING OF THE SHOWERS THROUGH THE EVENING AS THE COLD FRONT AND UPPER LOW DRIFT SOUTH AND WE STABILIZE. THE "TONIGHT" FORECAST OFFICIALLY STARTS AT 6 PM BUT WILL TRY TO GRAB THE LATE AFTERNOON WEATHER AS WELL FOR THE 330 PM ISSUANCE. AS SKIES CLEAR...TEMPS WILL DROP STEADILY TONIGHT AS THE CHILLY AIR MASS AND LOWER DEW POINTS STREAM IN FROM THE NORTH. THE NORTH BREEZE WILL NOT GO CALM SO WE WILL LIKELY NOT TANK...BUT MOST AREAS SHOULD DROP TO THE LOWER 40S OR THE UPPER 30S. A DEGREE OR TWO WARMER AT THE LAKESHORE AND A DEGREE OR TWO COOLER IN THE COLD SPOTS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... SATURDAY WILL FEATURE PLENTY OF SUNSHINE...A FEW PATCHY HIGH CLOUDS AND A FEW FAIR WEATHER CUMULUS. IT WILL BE CHILLY NEAR LAKE ERIE WITH THE NORTH WIND. WE WILL SEE AN INCREASE IN HIGH CLOUDS AND PATCHY MID CLOUDS ON SUNDAY BUT IT STILL SEEMS AS IF IT WILL BE AT LEAST PARTLY SUNNY. THE FLOW WILL COME AROUND FROM THE SOUTH SOUTHWEST AND TEMPERATURES WILL RECOVER NICELY TOWARD 70 IN THE LATE APRIL SUN. THERE WILL BE A LAKE BREEZE ALONG THE EAST LAKESHORE BUT TEMPS SHOULD GET TO 60 OR A LITTLE BETTER BEFORE THE LAKE BREEZE KICKS IN. THE MODELS CONTINUE TO PROMOTE RELATIVELY STRONG FRONTOGENSIS OVER THE GREAT LAKES SUNDAY INTO MONDAY. WE SHOULD BE ABLE TO STAY IN THE WARM SECTOR ON MONDAY AHEAD OF A WEAK SURFACE LOW ASSOCIATED WITH A SHORT WAVE ALOFT. ADDED A MENTION OF THUNDER FOR MONDAY THINKING THAT IT IF WE GET SHOWERS THAT WE ARE JUST AS LIKELY TO GET THUNDER SINCE IT SHOULD BECOME SOMEWHAT UNSTABLE. THIS MAY BE THE CASE INTO MONDAY EVENING. NOT REAL CONFIDENT ABOUT THE HIGH TEMPERATURES ON MONDAY. WILL FORECAST 70S ASSUMING WE GET SOME SUNSHINE WITH A SOUTHWEST FLOW AHEAD OF THE FRONT. && .LONG TERM /TUESDAY THROUGH FRIDAY/... THE LONG TERM BEGINS TUESDAY WITH MODELS IN GENERALLY GOOD AGREEMENT SHOWING A DECENT AMOUNT OF MOISTURE ACROSS THE AREA. AT THE SURFACE...HIGH PRESSURE WILL BE TO OUR NORTH OVER CANADA WHILE A COLD FRONT/STATIONARY FRONT WILL BEGIN THE DAY IN THE AREA. WILL HAVE LIKELY POPS EAST AND CHANCE POPS WEST. BEST CHANCE FOR PRECIP WOULD BE DURING THE MORNING GIVEN MODEL TIMING. TUESDAY AFTERNOON/EVENING HIGH PRESSURE WILL BUILD TOWARD THE AREA FROM THE NORTH FORCING DRIER AIR INTO THE AREA. WILL KEEP A SMALL CHANCE SOUTH TUESDAY NIGHT AND DRY NORTH. WEDNESDAY A WEAK RIDGE ALOFT WILL APPROACH THE AREA. AT THE SURFACE HOWEVER...LOW PRESSURE WILL BE MOVING THROUGH THE CENTRAL PLAINS FORCING A WARM FRONT NORTHEAST INTO THE LOWER OHIO VALLEY. MODELS SUGGEST SHOWERS MOVE BACK INTO THE REGION DURING THE AFTERNOON. FEEL HOWEVER THAT THIS MAY BE TOO QUICK AND LOWERED POPS FROM GUIDANCE TO ONLY A SLIGHT CHANCE EAST AND LOW CHANCE WEST. RAIN WILL EVENTUALLY MOVE BACK INTO THE AREA HOWEVER AS THE LOW APPROACHES AND THE WARM FRONT LIFTS INTO THE AREA. BROUGHT LIKELY POPS INTO THE WEST WEDNESDAY NIGHT AND THEN EAST ON THURSDAY. ALSO PUT IN THUNDER FOR THURSDAY AS GFS SHOWS LI'S DROPPING TO -3 TO -7. HIGH PRESSURE WILL BUILD IN FROM THE NORTH ON FRIDAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... COLD FRONT HAS MOVED SOUTH OF A LINE FROM KERI-KCLE-KFDY WITH NNW WINDS BEHIND THE BOUNDARY. ALTHOUGH KERI WAS VFR SKC AT 17Z THE REMAINDER OF THE AREA IS PRIMARILY MVFR WITH EMBEDDED IFR MAINLY WITH THE RAIN. A WAVE OF LOW PRESSURE ALONG THE FRONT WITH THE CIRCULATION CENTERED CURRENTLY JUST SOUTH OF KFDY WILL CONTINUE TO TRACK SLOWLY EAST THROUGH THE AFTERNOON. EXPECT MVFR/IFR TO CONTINUE ACROSS THE AREA THROUGH THE AFTERNOON WITH SCATTERED/NUMEROUS SHOWERS. THUNDER NOT OUT OF THE QUESTION BUT PROBABILITY LOW ENOUGH TO LEAVE OUT OF TAFS FOR NOW. OVERNIGHT EXPECT DRYING FROM THE NORTHWEST WITH A RETURN TO VFR NORTHWEST AROUND MIDNIGHT. FURTHER EAST KCAK AND KYNG MAY NOT SEE VFR UNTIL SATURDAY MORNING. PRIMARILY VFR EXPECTED FOR SATURDAY. OUTLOOK...NON-VFR RETURNS MONDAY NIGHT AND TUESDAY WITH THE PASSAGE OF A COLD FRONT. && .MARINE... COLD FRONT NOW SOUTH OF THE LAKE WITH NORTH TO NORTHWEST FLOW OVER THE WATER. THERE IS SOME QUESTION ABOUT POSSIBLY REACHING SMALL CRAFT CRITERIA FOR A FEW HOURS LATE THIS EVENING AND EARLY TONIGHT ACROSS THE CENTRAL LAKESHORE IN THE NORTH FLOW BUT CONFIDENCE IS LOW SO FOR NOW WILL NOT ISSUE ANY HEADLINES. HIGH PRESSURE BUILDS IN SATURDAY AND SATURDAY NIGHT. SUNDAY A WARM FRONT LIFTS NORTH OF THE REGION AND STALLS ACROSS THE CENTRAL LAKES MONDAY BEFORE DROPPING SOUTH MONDAY EVENING. TUESDAY NORTHEAST WINDS WILL INCREASE TO 15 KNOTS BEHIND THE FRONT. WEDNESDAY HIGH PRESSURE BUILDS IN FROM THE NORTH HOWEVER NORTHEAST FLOW WILL CONTINUE. GALES NOT EXPECTED BUT SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY TUESDAY AND WEDNESDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...TK AVIATION...TK MARINE...TK
Hazardous weather outlook, Apr 22, 3:48 AM EDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 348 AM EDT FRI APR 22 2016 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-230900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 348 AM EDT FRI APR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.